MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS
Model Number CLRFLXB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deposits (1809); Visual Impairment (2138); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is between sep 8, 2005 and apr 15, 2026.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - clinical code: 4619 - temporary impairment (this code is used for the reported diplopia & visual disturbance- dysphotopsia).Section h6: health effect - clinical code: 1809 - deposits (this code is used for the reported interlenticular cell growth).Section h6: health effect - clinical code: 4581 - this code was used for the reported lens decentered or dislocated or tilted subluxated or wrong position.Section h6: health effect - impact code: 4625 - yag (yttrium aluminum garnet).Attempts have been made to obtain missing information; however, the patient did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient implanted with two intraocular lenses (iols) in the left eye (piggyback configuration) experienced progressive visual disturbances, including double vision, fluctuating refraction, and worsening visual acuity, ultimately limiting correction with both contact lenses and glasses.The right eye remains asymptomatic with satisfactory vision.The patient reported development of interlenticular scar tissue, for which an yttrium-aluminum-garnet (yag) laser treatment was performed; however, the procedure was ineffective and reportedly caused lens surface damage (etching), with subsequent shifting of the scar tissue obstructing a significant portion of vision.The patient was referred to a retina specialist and underwent two outpatient procedures under general anesthesia (exact dates and details unknown, approximately in 2021¿2022 and september 2023), during which partial removal of the interlenticular material was attempted without resolution of symptoms.The patient later experienced acute deterioration of vision in the left eye, limited to perception of shadows and shapes, and was informed that one of the iols had dislocated posteriorly (specific lens unknown).The patient is scheduled for further evaluation on (b)(6) 2026, to assess potential lens explantation and replacement.The patient reported no prior ocular conditions.Efforts to obtain additional clinical and device information were limited, as the implanting physician reportedly no longer retains records.No further information was provided.The patient was implanted with two lenses in the left eye.This report is for the lens model: clrflxb050, sn: (b)(6).A separate report will be submitted for the other lens.

Brand Name
CLARIFLEX
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25127459
Report Number3012236936-2026-000127
Device Sequence Number10646574
Product Code HQL
UDI-Device Identifier05050474501324
UDI-Public(01)05050474501324
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2010
Device Model NumberCLRFLXB
Device Catalogue NumberCLRFLXB050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite